Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 66, NWS Louisville, KY

September 20, 2009Oldham County, Trimble County, Kentucky; Clark County, Jefferson County, Indiana

NWS Louisville, KY issued this flash flood warning at Sep 20, 2009, 10:56 PM EDT for Oldham County, Trimble County, Kentucky; Clark County, Jefferson County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2009, 10:56 PM EDT (02:56 UTC)
Expired
Sep 21, 2009, 2:00 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Jefferson County, IN, Oldham County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 11:37 PM EDTFLASH FLOOD3 E Bedford, KYHWY 2871 CONNECTOR ROAD CLOSED WITH 2 FEET OF WATER FLOWING OVER. HWY 625 MT PLEASANT ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 210256
FFWLMK
INC019-077-KYC185-223-210600-
/O.NEW.KLMK.FF.W.0066.090921T0256Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 200 AM EDT

* AT 1050 PM EDT...DOPPLER RADAR ESTIMATED THAT OVER THREE INCHES OF 
RAIN HAS FALLEN ACROSS EXTREME EASTERN CLARK COUNTY AND SOUTHERN 
JEFFERSON COUNTY...AS WELL AS PORTIONS OF WESTERN TRIMBLE AND 
OLDHAM COUNTIES OVER THE PAST FEW HOURS FROM TRAINING THUNDERSTORMS. 

* LOCATIONS IMPACTED INCLUDE...
  HARDY CREEK NEAR BEDFORD...
  PAYNESVILLE...
  WESTPORT...
  SKYLIGHT...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE 
SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLASH FLOODING AND WATER OVER ROADWAYS TO LOCAL LAW 
ENFORCEMENT OR LOCAL MEDIA.

&&

LAT...LON 3862 8522 3861 8522 3832 8551 3834 8556
      3838 8564 3859 8550 3860 8558 3870 8557

$$

AL
1 follow-up statement
000 
WGUS73 KLMK 210556
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM EDT MON SEP 21 2009

INC019-077-KYC185-223-210605-
/O.EXP.KLMK.FF.W.0066.000000T0000Z-090921T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IN-CLARK IN-TRIMBLE KY-OLDHAM KY-
156 AM EDT MON SEP 21 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR OLDHAM...
SOUTHERN TRIMBLE...NORTHEASTERN CLARK AND SOUTHERN JEFFERSON
COUNTIES...

HEAVY RAINS HAVE MOVED OUT OF THE AREA AND FLOOD WATERS ARE 
RECEDING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  SOME 
MINOR FLOODING STILL EXISTS OVER THE AREA...SO TRAVELERS SHOULD USE 
CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDER TO SPOT.


LAT...LON 3862 8522 3861 8522 3832 8551 3834 8556
      3838 8564 3859 8550 3860 8558 3870 8557

$$

AML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 8:38 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 20, 8:38 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SUN SEP 20 2009

.EVENING UPDATE...

WILL DO AN UPDATE TO INCLUDE HEAVY RAIN WORDING IN THE ZONES...AS
WELL AS AREAS OF FOG TOWARDS MORNING (ALTHOUGH THIS WILL BE MORE
LIKE A STRATUS BUILD-DOWN FOG SINCE OUR SKIES WILL LIKELY NOT CLEAR
OUT OVERNIGHT). ALSO INCREASED QPF AMOUNTS...AND WILL GET RID OF
AFTERNOON WORDING IN THE ZONES.

UPDATE OUT SOON.

&&

.MESO UPDATE...

LINE OF HEAVY SHOWERS AND STORMS ACROSS OUR NW CWA SHOWING SIGNS OF
WEAK ROTATION...WITH ONE STORM AHEAD OF THE LINE IN HARRISON COUNTY
INDIANA SHOWING PERSISTENT ROTATION (TOR WARNING ON THAT NOW).
ANOTHER ONE SHOWING ROTATION IN SW HARRISON COUNTY AS WELL.

OVERALL WILL STILL BE CONCERNED WITH HEAVY RAIN AND FLASH
FLOODING...AS PORTIONS OF THE AREA (EASTERN CRAWFORD COUNTY INDIANA)
HAVE RECEIVED OVER THREE INCHES OF RAIN WITH DOPPLER RADAR STORM
TOTAL ESTIMATES AGREEING. HOWEVER VWP SHOWING WEAK DEEP LAYER
SHEAR...WITH SOME BACKING WINDS AT THE SURFACE...SO POSSIBLE TORNADO
THREAT AS WELL.

&&

.SHORT TERM (TONIGHT AND MONDAY)...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE
CURRENTLY SPREADING NORTH/NORTHEASTWARD ACROSS THE FORECAST AREA.
THIS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THIS
PRECIPITATION WAS DEVELOPING IN RESPONSE TO A MID LEVEL TROUGH
NOSING INTO WESTERN WESTERN KY/TN ALONG THE MISSISSIPPI RIVER
SOUTHWARD INTO AR AND MS. AHEAD OF THE MID LEVEL TROUGH...MOISTURE
WILL CONTINUE TO STREAM INTO THE REGION AND PRECIPITATION SHOULD
BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA TONIGHT AS MORE SHOWERS AND THUNDERSTORMS ROTATE
NORTHWARD FROM MS/TN.

THE 12Z NAM INITIALIZED VERY WELL AND SO FAR SEEMS TO BE VERIFYING
QUITE WELL THIS AFTERNOON. THE 12Z GFS ALSO INITIALIZED PRETTY WELL
BUT IT WAS APPARENT THAT IT WAS SUFFERING FROM SOME FEEDBACK ISSUES
SO WILL RELY MORE ON THE NAM SOLUTION FOR TONIGHT INTO MONDAY.
THEREFORE...RAIN CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT WITH
SOME OF THE RAIN BEING HEAVY AT TIME. ALTHOUGH THE AREA HAS ALREADY
SEEN RAINFALL VALUES OF AROUND ONE AND A HALF INCHES...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MOST LOCATIONS ARE
STILL WELL BELOW FLASH FLOOD GUIDANCE AND DO NOT ANTICIPATE ANY
FLOODING SO NO WATCHES ARE PLANNED AS THE GROUND CAN STILL TAKE
QUITE A BIT OF WATER.

THE MID LEVEL TROUGH AND ASSOCIATED VORT MAX WILL MOVE NORTHEASTWARD
OVERNIGHT PROPAGATING THE BEST CHANCES FOR PRECIP FROM AREAS WEST OF
INTERSTATE 65 BEFORE MIDNIGHT TO SOUTHERN INDIANA AND NORTH CENTRAL
KY AFTER MIDNIGHT. HOWEVER...THE NAM DOES INDICATE A SHORTWAVE
IMPULSE MIGRATING THROUGH THE FLOW AND WIDESPREAD RAIN COULD FALL
ACROSS THE ENTIRE CWA THROUGH THE NIGHT IF THIS IN FACT DOES OCCUR.
THEREFORE...WILL GENERALLY KEEP THE HIGHEST POPS ACROSS THE
NORTHWEST AND SHIFT THEM EASTWARD TOWARD MONDAY MORNING AS THE WHOLE
SYSTEM MOVES INTO THE GREAT LAKES AND MID LEVEL FLOW BEGINS TO
WEAKEN AND TURN MORE WESTERLY GREATLY DIMINISHING THE CHANCE OF RAIN
JUST AFTER THE END OF THE SHORT TERM FORECAST PERIOD.

HIGH TEMPERATURES TOMORROW WILL LIKELY BE SIMILAR TODAY AND DID NOT
MAKE TOO MANY CHANGES THERE...JUST LOWERED TEMPS A DEGREE OR TWO IN
SOME LOCATIONS. OVERNIGHT TEMPS TONIGHT WILL ONLY FALL INTO THE
UPPER 60S.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT THROUGH WEDNESDAY...

AT THE BEGINNING THIS FORECAST PERIOD (00Z TUESDAY) ALL SHORT AND
MEDIUM MODELS ARE FAIRLY CONSISTENT WITH A DEEPENING CLOSED UPPER
LEVEL LOW CENTERED OVER WESTERN NEBRASKA AND A DOWN STREAM RIDGE
EXTENDING FROM THE GULF COAST STATES NORTH INTO THE OHIO VALLEY. IN
THE LOWER ATMOSPHERE A BRISK SOUTHERLY FLOW WILL KEEP GULF MOISTURE
STREAMING NORTH INTO THE REGION ON THE BACK SIDE OF HIGH PRESSURE
ANCHORED OFF THE EAST COAST. A WEAK LOW WILL MOVE NORTH OF THE AREA
AND HEAVIER RAIN WILL BE ENDING WITH A LULL IN PRECIPITATION
OVERNIGHT MONDAY. A SECOND SYSTEM WILL MOVE INTO THE AREA TUESDAY
AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY. SO WE WILL CONTINUE
TO MENTION CHANCE POPS DURING THE PERIOD. PERCEPTIBLE WATER VALUES
DURING THIS PERIOD WILL REMAIN BETWEEN 1.5 AND 1.75 INCHES SO
SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT
PERIOD OF TIME.

LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 60S WITH HIGHS
FROM THE UPPER 70S TO LOWER 80S.

THURSDAY THROUGH SUNDAY...

THE OPERATIONAL GFS CONTINUES TO TRY TO SHIFT THE AFOREMENTIONED
WESTERN UNITED STATES UPPER LOW WEST WHILE THE ECMWF AND CANADIAN
MODELS AND ENSEMBLES BASICALLY HOLD IT IN THE VICINITY OF WESTERN
NEBRASKA AND COLORADO. TOWARD THE END OF THE FORECAST PERIOD THE LOW
WILL OPEN UP AND SHIFT TO THE EAST BUT WITH THE GFS SOLUTION
BEGINNING FURTHER WEST IT WILL TAKE LONGER BEFORE THE UPPER TROUGH
MOVES THROUGH THE REGION. WE WILL CONTINUE WITH THE MORE CONSISTENT
ECMWF SOLUTION WHICH IS WETTER AND SLIGHTLY COOLER. SO THAT MEANS
WE WILL CONTINUE TO MENTION LOW CHANCE POPS THROUGH THE END OF THE
FORECAST PERIOD WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR
THE MIDDLE OF SEPTEMBER.

&&

.AVIATION (21/00Z TAFS)...

ANOTHER 24-HR TAF PERIOD OF SHOWERS AND STORMS AND ON AND OFF IFR
CIGS AND LIFR VSBYS.

CURRENTLY...LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE AFFECTING
MOST OF SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY WEST OF I-65.
HEAVY SHOWERS AND THUNDERSTORMS WILL CREATE LIFR VSBYS AT TIMES
MAINLY AT SDF...AND POSSIBLY AT BWG AND LEX...OVER THE NEXT SEVERAL
HOURS. THIS IS COVERED BY TEMPOS IN THE TAFS. MVFR CIGS WILL ALSO
OCCUR WITH ANY PRECIPITATION. THE WORST OF THIS WILL AFFECT THE SDF
TERMINAL OVER THE NEXT 2-4 HOURS.

THE BACK EDGE OF THE PRECIP/CLOUDS WILL REACH BWG FIRST...PERHAPS AS
EARLY AS 07Z...BUT AMPLE LOW-LEVEL MOISTURE SHOULD KEEP FROM SKIES
GOING CLEAR FOR A SHORT PERIOD OF TIME...IF AT ALL. STRATUS SHOULD
BUILD IN TOWARD MORNING ESPECIALLY AT SDF AND PERHAPS AT LEX AND
BWG. THINK LIFR VSBYS AND IFR CIGS WILL BE THE RULE...AND PERHAPS
WORSE AT SDF AROUND 12Z MONDAY. DID NOT GO THAT PESSIMISTIC AT THIS
TIME BUT MAY NEED TO AT THE NEXT TAF ISSUANCE.

AFTER 13-15Z MONDAY...STRATUS SHOULD LIFT A LITTLE...WITH MVFR CIGS
RESULTING. MORE SHOWERS AND STORMS WILL AGAIN BE POSSIBLE...MAINLY
FOR LEX AND POSSIBLE SDF AND BWG AGAIN...BUT ONLY UNTIL 18Z MORE
THAN LIKELY. LEX WILL HAVE CHANCES OF SHRA/TSRA THROUGH THE ENTIRE
TAF PERIOD...ALTHOUGH ALL TERMINALS SHOULD GET A BREAK IN THE PRECIP
SOMETIME BETWEEN 08-15Z MONDAY MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...LS
LONG TERM....JA
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Sep 20, 7:38 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT SUN SEP 20 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
738 PM EDT SUN SEP 20 2009 /638 PM CDT SUN SEP 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE EVENING AND
INTO THE OVERNIGHT HOURS. UP TO ANOTHER ONE TO TWO INCHES OF
RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF THREE TO FOUR
INCHES POSSIBLE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS
IS LIKELY...WITH FLASH FLOODING BEING POSSIBLE WHERE THE HEAVIEST
THUNDERSTORMS TRAIN...NAMELY OVER SOUTH-CENTRAL INDIANA. ASIDE FROM
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
CAN BE EXPECTED WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY ON MONDAY
BEFORE DIMINISHING LATE IN THE AFTERNOON OR EARLY EVENING. HEAVY
RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
THROUGH THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL...FLASH FLOODING AND
CLOSED ROADWAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LS

In the hours before

Special weather statement, Sep 20, 10:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SUN SEP 20 2009

INZ090-KYZ028>035-038-045-046-053-210245-
BULLITT-FRANKLIN-HARDIN-HARRISON-HENRY-JEFFERSON-LARUE-NELSON-OLDHAM-
SHELBY-SPENCER-TRIMBLE-WASHINGTON-
1003 PM EDT SUN SEP 20 2009

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND GUSTY WINDS...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
VEVAY TO 5 MILES SOUTHEAST OF ELIZABETHTOWN...AND MOVING NORTHEAST
AT 30 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND
35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR SHELBYVILLE AROUND 1025 PM EDT.
  NEAR TAYLORSVILLE AROUND 1030 PM EDT.
  NEAR BARDSTOWN AROUND 1040 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT POTENTIAL FLOODING ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

AML
Local storm report, Sep 20, 10:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1024 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1023 PM     FLASH FLOOD      VALLEY STATION          38.10N  85.86W
09/20/2009                   JEFFERSON          KY   COUNTY OFFICIAL

            DIXIE HIGHWAY AT VALLEY STATION ROAD CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LMK0900137

FOSTER
Local storm report, Sep 20, 10:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      RADCLIFF                37.82N  85.94W
09/20/2009                   HARDIN             KY   LAW ENFORCEMENT

            LINCOLN TRAIL HEALTH CENTER FLOODED. HOUSE FLOODED ON
            MILLER AVE WITH ONE PERSON EVACUATED.

&&

EVENT NUMBER LMK0900138

FOSTER
Local storm report, Sep 20, 10:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1034 PM     FLASH FLOOD      4 E RINEYVILLE          37.75N  85.89W
09/20/2009                   HARDIN             KY   LAW ENFORCEMENT

            CAR SWEPT OFF THE ROAD AT WALTER BOONE ROAD AND TROOPER
            HILL LANE

&&

EVENT NUMBER LMK0900139

FOSTER
Local storm report, Sep 20, 10:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HEAVY RAIN       HAMBURG                 38.38N  85.77W
09/20/2009  M4.48 INCH       CLARK              IN   TRAINED SPOTTER

            4.48 INCHES SINCE 6 AM THIS MORNING.

&&

EVENT NUMBER LMK0900140

FOSTER
Special weather statement, Sep 20, 10:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT SUN SEP 20 2009

KYZ053-063-074-210330-
BARREN-HART-LARUE-
941 PM CDT SUN SEP 20 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND GUSTY WINDS...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MUNFORDVILLE TO GLASGOW TO 9 MILES EAST OF SCOTTSVILLE....AND MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR GLASGOW AROUND 1000 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 71.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER OR MINOR
FLOODING ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.  BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN FLOOD WATERS ARE MORE DIFFICULT TO SPOT.

&&

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:54 PM EDTFlash Flood WarningLMKJefferson8 hr
Sep 20, 9:17 PM EDTAreal Flood AdvisoryLMKOldham, Trimble3 hr
Sep 20, 9:36 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin2 hr
Sep 20, 9:46 PM EDTAreal Flood AdvisoryLMKMeade4 hr
Sep 20, 10:31 PM EDTAreal Flood AdvisoryLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 2 more3 hr
Sep 20, 10:39 PM EDTFlash Flood WarningLMKBullitt, Hardin3 hr
Sep 20, 10:56 PM EDTAreal Flood AdvisoryLMKBarren, Green, Hart, Larue3 hr
Sep 21, 4:44 PM EDTFlash Flood WarningLMKMarion3 hr
Sep 21, 4:53 PM EDTAreal Flood AdvisoryLMKOhio105 min
Sep 21, 5:18 PM EDTAreal Flood AdvisoryLMKFayette3 hr
Sep 21, 6:17 PM EDTAreal Flood AdvisoryLMKSimpson, Warren84 min
Sep 21, 7:38 PM EDTFlash Flood WarningLMKWashington83 min
Sep 20, 8:31 PM EDTFlash Flood WarningLMKClark, Floyd9 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.